Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 175, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2005, 10:08 PM CDT. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 10:08 PM CDT (03:08 UTC)
- Expired
- Oct 12, 2005, 8:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 120316
FFWSJU
PRC001-019-023-039-043-047-055-059-067-073-075-079-081-083-093-097-
101-107-111-113-121-125-131-133-141-149-153-120900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1108 PM AST TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
GUANICA
CIALES
COAMO
COROZAL
GUAYANILLA
BARRANQUITAS
JAYUYA
ADJUNTAS
MARICAO
OROCOVIS
MOROVIS
SABANA GRANDE
SAN GERMAN
SAN SEBASTIAN
UTUADO
YAUCO
VILLALBA
LAS MARIAS
LARES
PENUELAS
JUANA DIAZ
MAYAGUEZ
PONCE
CABO ROJO
SANTA ISABEL
LAJAS
* UNTIL 500 AM AST
* AT 1108 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER PARTS OF THE WARNED AREA...BUT MAINLY OVER
PONCE...LAJAS...SABANA GRANDE AND SAN GERMAN.
ADDITIONAL RAINFALL AMOUNTS OF AT LEAST ONE TO TWO INCHES ARE
POSSIBLE IN THE WARNED AREA. THE DANGER OF MUDSLIDES WILL PERSIST.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1827 6633 1795 6638 1791 6725 1819 6722
1829 6700 1824 6675
$$
GRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:00 PM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Oct 11, 4:00 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 500 PM AST TUE OCT 11 2005 .DISCUSSION...THE LOCAL AREA CONTINUES UNDER THE INFLUENCE OF THE MID TO UPPER LOW NORTH OF THE LOCAL AREA...AND A DEVELOPING AREA OF LOW PRESSURE JUST NORTH OF PUERTO RICO. THE PREDOMINANT MOIST SOUTHWEST WIND FLOW CONTINUED ACROSS THE TODAY AND WILL CONTINUE OVERNIGHT THROUGH THE END OF THE WEEK. AS A RESULT DEEP TROPICAL MOISTURE WILL CONTINUE TO BE ADVECTED ACROSS THE LOCAL AREA. LATEST SATELITE IMAGERY AND DOPPLER RADAR SHOWED OCCASIONAL LINES OF HEAVY SHOWERS AND THUNDERSTORMS MOVING SOUTHWEST TO NORTHEAST ACROSS THE LOCAL REGION AND AFFECTING THE LOCAL ISLANDS FROM TIME TO TIME. A WEAK TROPICAL WAVE AND ASSOCIATED MOISTURE CONTINUES TO MOVE ACROSS THE LESSER ANTILLES WHILE BEING LIFTED NORTHWEST IN THE SOUTHERLY WIND FLOW. WITH LITTLE CHANGE EXPECTED IN THE OVERALL WEATHER AND WIND FLOW PATTERN OVERNIGHT THROUGH WEDNESDAY...LINES OF MODERATE TO HEAVY SHOWERS WILL CONTINUE TO MOVE OVER PARTS OF THE ISLANDS FROM TIME TO TIME. LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A RELATIVELY MOIST WEATHER PATTERN THROUGH THE END OF THE WEEK...HOWEVER EXPECT THE MID TO HIGH LEVEL CLOUDINESS TO GRADUALLY LIFT NORTHWARD...AS THE ABOVE MENTIONED FEATURES SLOWLY LIFTS NORTHWARD...AND AWAY FROM THE AREA BY SUNDAY. AS THE CLOUDINESS DIMINISH...DAYTIME HEATING WILL COMBINE WITH AVAILABLE LOW LEVEL MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS. BY THEN FLOODING ACROSS THE AREA WILL BE MORE LOCALIZED. && .HYDROLOGY...THE GROUND ACROSS THE REGION IS EXTREMELY SATURATED... MANY STREAMS AND MAJOR RIVERS REMAIN AT HIGH LEVELS OR ARE OUT OF THEIR BANKS. A CONTINUATION OF THE RAINS AND OCCASIONAL SURGES OF HEAVY RAINFALL ACROSS THE ISLANDS...WILL CAUSE CONTINUED FLOODING PROBLEMS ACROSS PARTS OF THE ISLANDS. ALSO THE CHANCES FOR DEBRIS FLOW/MUDSLIDES REMAIN VERY HIGH ACROSS AREAS OF STEEP TERRAIN. ALL RIVERS AND STREAMS ACROSS THE ISLAND REMAIN VERY SUSCEPTIBLE TO FLOODING OVERNIGHT THROUGH WEDNESDAY. && .MARINE...THE UNSTABLE WEATHER CONDITIONS WILL CONTINUE OVER THE ATLANTIC AND CARIBBEAN COASTAL WATERS OVERNIGHT THROUGH WEDNESDAY. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR PERIODS OF HEAVY RAIN WITH THUNDERSTORMS ACROSS THE REGIONAL WATERS. THIS WILL CREATE CHOPPY SEAS...REDUCED VISIBILITIES...STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND ALSO THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING....AND WATERSPOUTS. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 87 74 87 / 80 80 70 60 STT 77 85 78 86 / 80 80 70 70 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...WIND ADVISORY UNTIL 6 PM TUESDAY FOR PRZ001-PRZ002-PRZ003-PRZ004- PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010. VI...WIND ADVISORY UNTIL 6 PM TUESDAY FOR VIZ001-VIZ002. && 09
Hazardous weather outlook, Oct 11, 5:30 AM CDT, 16 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE OCT 11 2005 PRZ001>013-AMZ710>750-121030- 630 AM AST TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-121030- 630 AM AST TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE WESTERN ATLANTIC...WELL TO OUR NORTH. THIS FEATURE CONTINUES TO CREATE VERY MOIST AND UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE OCCASIONAL STRONG THUNDERSTORM ACTIVITY AND PERSISTENT RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. MARINERS SHOULD CONTINUE TO REMAIN ALERT FOR THUNDERSTORMS ACROSS THE REGIONAL WATERS...WHICH WILL CREATE STRONG GUSTY WINDS...LOCALLY HIGHER SEAS...AND HAVE THE POTENTIAL FOR FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON WEDNESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 3:55 AM CDT | Flash Flood Warning | JSJ | 20 hr | |
| Oct 12, 5:34 AM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Oct 12, 8:05 AM CDT | Flash Flood Warning | JSJ | 22 hr | |
| Oct 12, 9:25 AM CDT | Special Marine Warning | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.